Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 290, NWS Atlanta, GA

August 27, 2010Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 27, 2010, 3:08 AM EDT for Walton County, Georgia. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2010, 3:08 AM EDT (07:08 UTC)
Expired
Aug 27, 2010, 3:42 AM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Walton County, GA

The radar

The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 3:15 AM EDTTSTM WND DMGWalnut Grove, GAWALTON EMC REPORTED A POWER LINE DOWNED BY A TREE IN THE WALNUT GROVE AREA. POWER HAS BEEN RESTORED TO THE AFFECTED 1100 CUSTOMERS.
Aug 27, 3:20 AM EDTTSTM WND DMGLoganville, GAWALTON COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF LARGE AMOUNTS OF LIGHTNING, PEA-SIZED HAIL, AND A HOUSE DAMAGED BY A DOWNED TREE.
Aug 27, 3:29 AM EDTTSTM WND DMG5 E Loganville, GATHE FIRST TREE WAS REPORTED DOWN AT 329 AM AND THE SECOND AT 331 AM OUTSIDE OF LOGANVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS52 KFFC 270708
SVRFFC
GAC297-270800-
/O.NEW.KFFC.SV.W.0290.100827T0708Z-100827T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 AM EDT FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 400 AM EDT

* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  BETWEEN...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BETWEEN...YOUTH...WALNUT GROVE...MONROE AND GOOD HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8376 3392 8367 3391 8364 3389 8362
      3388 8359 3384 8357 3383 8355 3366 8378
      3377 8395 3387 8388 3393 8380
TIME...MOT...LOC 0708Z 218DEG 16KT 3378 8380

$$
2 follow-up statements
582 
WWUS52 KFFC 270720
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EDT FRI AUG 27 2010

GAC297-270800-
/O.CON.KFFC.SV.W.0290.000000T0000Z-100827T0800Z/
WALTON GA-
320 AM EDT FRI AUG 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHERN WALTON COUNTY...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BETWEEN...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE 
EASTERN SIDE OF LOGANVILLE...PANNELL...MONROE...WINDSOR... 
NICHOLASVILLE...BOLD SPRINGS...CAMPTON...MOUNT VERNON AND GRATIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3389 8376 3392 8367 3391 8364 3389 8362
      3388 8359 3384 8357 3383 8355 3371 8377
      3380 8393 3387 8388 3393 8380
TIME...MOT...LOC 0720Z 216DEG 15KT 3383 8381

$$
435 
WWUS52 KFFC 270742
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EDT FRI AUG 27 2010

GAC297-270752-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-100827T0800Z/
WALTON GA-
342 AM EDT FRI AUG 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR WALTON COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3389 8376 3392 8367 3391 8364 3389 8362
      3388 8359 3384 8357 3383 8355 3371 8377
      3380 8393 3387 8388 3393 8380
TIME...MOT...LOC 0742Z 216DEG 15KT 3390 8374

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 27, 2:00 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 AM EDT FRI AUG 27 2010

.UPDATE... /ISSUED 931 PM EDT THU AUG 26 2010/
FORECAST LOOKS PRETTY GOOD FOR THE MOST PART. MADE SOME MINOR TWEAKS
TO HOURLY GRIDS...OTHERWISE NO CHANGES AT THIS TIME. AGREE WITH
PREVIOUS AFD THAT SLIGHT CHANCE POPS OVER MOST OF THE AREA IS A GOOD
IDEA...ESPECIALLY BASED ON WHAT HAPPENED LAST NIGHT AND THE MULTIPLE
BOUNDARIES HANGING AROUND.

TDP
&&

.PREV DISCUSSION... /ISSUED 745 PM EDT THU AUG 26 2010/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AMPLE MOISTURE AND THE REMAINS OF THE OLD FRONTAL BOUNDARY PERSIST
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. ISOLATED TO
SCATTERED CONVECTION ALREADY OCCURRING OVER THE AREA. WITH MARGINAL
TO MODERATE INSTABILITY OVER THE FORECAST AREA...THIS SHOULD CONTINUE
INTO THE EVENING AND BEGIN DISSIPATING...BUT LIKE LAST NIGHT...WITH
THESE CONDITIONS CANNOT RULE OUT AT LEAST ISOLATED ACTIVITY IN THE
OVERNIGHT PERIOD. DRIER AIR BEGINS SPREADING SOUTH OVER THE FORECAST
AREA BY EARLY FRIDAY AS THE UPPER RIDGE BUILDS INTO THE EASTERN U.S.
AND A STRONG SURFACE RIDGE SETTLES INTO THE MID ATLANTIC STATES. I
PLAN ON KEEPING LOW POPS THROUGH FRIDAY EVENING BUT SHUTTING RAIN OFF
BY SATURDAY.

LONG TERM /SUNDAY THROUGH THURSDAY/...
NO CHANGES MADE TO THE CURRENT EXTENDED FORECAST GRIDS AT THIS TIME.
THE MAJORITY OF THE EXTENDED FORECAST PERIOD LOOKS DRY WITH
SEASONABLY WARM DAYTIME AND MILD NIGHTTIME TEMPERATURES. GFS AND
ECMWF MODELS BOTH KEEP THE DOMINANT SURFACE AND UPPER LEVEL RIDGES
OVER THE EASTERN U.S. THROUGH THE PERIOD.

20

&&

.AVIATION...06Z UPDATE...
A LARGE CLUSTER OF THUNDERSTORMS BETWEEN ATL AND MCN WITH A FEW OF
THE STRONGER CELLS CONTAINING HAIL AND INDICATIONS OF WET
MICROBURSTS. THE WORST OF THESE SEEM TO BE REMAINING OUT OF THE
TERMINALS FOR NOW BUT WILL CONTINUE TO WATCH FOR ADDITIONAL
DEVELOPMENT AND POSSIBLE UPDATES AS NEEDED. THE STORMS SHOULD START
TO DIMINISH TOWARD MORNING...WITH MODEL GUIDANCE SUGGESTING LITTLE
ACTIVITY AFTER SUNRISE AND MORE ISOLATED DEVELOPMENT FOCUSING IN ON
THE 21-02Z TIME FRAME LATE THIS FRIDAY AFTERNOON.

CIGS/VSBYS WILL LIKELY DROP SHARPLY OVER THE NEXT FEW HOURS WITH
MVFR TO LOCAL IFR CONDITIONS EXPECTED BY 09-11Z. SIMILAR TO LAST FEW
DAYS WITH IMPROVEMENT TO VFR CATEGORY BY LATE MORNING AND SCT
AFTERNOON CU. SHOULD SEE RETURN TO AT LEAST MVFR VSBY AND POSSIBLY
CIGS BY EARLY SATURDAY MORNING.

WINDS A BIT VARIABLE AROUND TSRA AS OF 06Z...BUT SHOULD FAVOR A
EASTERLY DIRECTION THROUGH THE NEXT 24+ HRS.

//ATL CONFIDENCE...
MEDIUM CONFIDENCE ON WINDS...TSTM THREAT...CIGS AND VSBYS THROUGH
MORNING AND AGAIN OVERNIGHT FRIDAY NIGHT. HIGH CONFIDENCE IN ALL
ELEMENTS THIS AFTERNOON.

07
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  66  91  67 /  20  20  20  10  10
ATLANTA         71  89  69  89  69 /  20  20  20  10  10
BLAIRSVILLE     62  88  61  87  62 /  20  30  20  10  10
CARTERSVILLE    66  90  64  90  64 /  20  20  20  10  10
COLUMBUS        73  92  70  91  70 /  20  20  20  10  10
GAINESVILLE     70  89  68  89  68 /  20  30  20  10  10
MACON           72  92  69  92  68 /  20  20  20  10  10
ROME            65  91  64  91  64 /  20  20  20  10  10
PEACHTREE CITY  69  90  65  91  64 /  20  20  20  10  10
VIDALIA         74  92  72  92  71 /  20  30  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 26, 10:12 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT THU AUG 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1012 PM EDT THU AUG 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MEANDER AROUND CENTRAL GEORGIA
TONIGHT. A TROUGH OF LOW PRESSURE IN THE UPPER LEVELS WILL REMAIN
PARKED OVER THE EASTERN THIRD OF THE UNITED STATES... WITH AN
ACTIVE WESTERLY FLOW ALOFT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE FREQUENT
CLOUD-TO-GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN. GUSTY WINDS
ARE POSSIBLE ALSO.

.DISCUSSION...
A WEAK SURFACE BOUNDARY WILL CONTINUE TO LINGER ACROSS CENTRAL GEORGIA
TONIGHT AND PROVIDE THE FOCUS FOR ISOLATED THUNDERSTORMS. WEAK
IMPULSES EMBEDDED WITHIN AN UPPER TROUGH OF LOW PRESSURE MAY HELP STORM
DEVELOPMENT. THE SLOW MOVING STORMS COULD BRING A THREAT OF LOCALLY
HEAVY RAIN... AND POSSIBLY RESULT IN MINOR FLOODING OF LOW
LYING... FLOOD PRONE AREAS. SHOWERS AND THUNDERSTORMS THAT DEVELOP
NEAR THE SURFACE BOUNDARY COULD LINGER WELL PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY ACROSS ALL AREAS EXCEPT
THE EXTREME NORTHWEST. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
SATURDAY ACROSS ALL EXCEPT FAR NORTH GEORGIA. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME FOR THE PERIOD SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 27, 1:23 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 AM EDT FRI AUG 27 2010

GAZ056>058-270615-
123 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR DIME SIZED HAIL AND 50 MPH WINDS IN
SPALDING...BUTTS AND HENRY COUNTIES UNTIL 215 AM EDT...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VERY STRONG THUNDERSTORM OVER LOCUST GROVE...MOVING NORTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
SPALDING...BUTTS AND HENRY COUNTIES THROUGH 215 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JENKINSBURG...LUELLA...
LOCUST GROVE...BLACKSVILLE...FLIPPEN...MCDONOUGH...OLA...FINCHERVILLE
AND KELLEYTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Aug 27, 1:51 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 AM EDT FRI AUG 27 2010

GAZ045-046-048-057-058-270615-
151 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BUTTS...HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 215 AM
EDT...

AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RICHARDSON PARK TO JACKSON...MOVING
NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BUTTS...HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH
215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JACKSON...RICHARDSON PARK...HIDDEN VALLEY PARK...STOCKBRIDGE...OLA...
KELLEYTOWN...STARK...PANOLA MOUNTAIN STATE PARK...FINCHERVILLE...OAK
HILL...SNAPFINGER...KLONDIKE...WORTHVILLE...MAGNET AND ARABIA
MOUNTAIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Aug 27, 1:53 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EDT FRI AUG 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             1 SSW MCDONOUGH         33.44N 84.15W
08/27/2010  E1.00 INCH       HENRY              GA   PUBLIC

            NICKEL TO QUARTER SIZED HAIL ALONG CHURCH AVE.

&&

HANDEL
Special weather statement, Aug 27, 2:01 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EDT FRI AUG 27 2010

GAZ069>071-081-270630-
201 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRAWFORD...
UPSON...MONROE AND LAMAR COUNTIES UNTIL 230 AM EDT...

AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CULLODEN...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CRAWFORD...UPSON...MONROE AND LAMAR COUNTIES THROUGH 230 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MUSELLA...CULLODEN...
LOGTOWN...YATESVILLE...RUSSELLVILLE...REDBONE AND BRENT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 2:13 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT FRI AUG 27 2010

GAZ034-045>048-058-059-270700-
213 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BUTTS...
JASPER...NEWTON...ROCKDALE...WALTON...DEKALB AND GWINNETT COUNTIES
UNTIL 300 AM EDT...

AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ARABIA MOUNTAIN TO FLOVILLA...MOVING
NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BUTTS...JASPER...NEWTON...ROCKDALE...WALTON...DEKALB AND
GWINNETT COUNTIES THROUGH 300 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE KLONDIKE...STARK...WORTHVILLE...INDIAN SPRINGS
STATE PARK...FINCHERVILLE...FLOVILLA...OAK HILL...ROCKY PLAINS...
PANOLA MOUNTAIN STATE PARK...RICHARDSON PARK...MAGNET...SNAPFINGER...
ARABIA MOUNTAIN...LITHONIA AND TURTLE COVE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 2:55 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EDT FRI AUG 27 2010

GAZ033-034-047-048-059-270730-
255 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN JASPER...NEWTON...WALTON...GWINNETT AND NORTHERN FULTON COUNTIES
UNTIL 330 AM EDT...

AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORCROSS TO STARRSVILLE...MOVING NORTHEAST
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS JASPER...NEWTON...WALTON...GWINNETT AND FULTON COUNTIES
THROUGH 330 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CENTERVILLE...EUDORA...STARRSVILLE...GUM CREEK...OXFORD...
MANSFIELD...COVINGTON...ROSEBUD...NORCROSS...MECHANICSVILLE...
LILBURN...MOUNTAIN PARK...SNELLVILLE...PLEASANT HILL AND WALNUT
GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:28 AM EDTSevere Thunderstorm WarningFFCHenry32 min
Aug 27, 5:43 PM EDTSevere Thunderstorm WarningFFCFloyd47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.